Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 46, NWS Indianapolis, IN

July 4, 2007Montgomery County, Parke County, Putnam County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 4, 2007, 5:29 PM EDT for Montgomery County, Parke County, Putnam County, Indiana. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2007, 5:29 PM EDT (21:29 UTC)
Expired
Jul 4, 2007, 6:15 PM EDT
In force
46 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Montgomery County, IN, Parke County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 53 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:09 PM EDTTSTM WND DMG1 N Bainbridge, INTREE DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 042129
SVRIND
INC107-121-133-042215-
/O.NEW.KIND.SV.W.0046.070704T2129Z-070704T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 PM EDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  EAST CENTRAL PARKE COUNTY IN WEST CENTRAL INDIANA...
  NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 615 PM EDT

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WAVELAND...OR ABOUT 15 MILES SOUTHWEST OF
  CRAWFORDSVILLE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RUSSELLVILLE BY 535 PM EDT...
  ROACHDALE BY 600 PM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3993 8710 3993 8671 3989 8671 3988 8672
      3987 8671 3975 8670 3985 8711

$$

KOCH
2 follow-up statements
000 
WWUS53 KIND 042144
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
544 PM EDT WED JUL 4 2007

INC107-121-133-042215-
/O.CON.KIND.SV.W.0046.000000T0000Z-070704T2215Z/
MONTGOMERY-PARKE-PUTNAM-
544 PM EDT WED JUL 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN PUTNAM...EAST CENTRAL PARKE AND SOUTHERN MONTGOMERY
COUNTIES...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR RUSSELLVILLE...OR ABOUT 15 MILES SOUTH OF
CRAWFORDSVILLE...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROACHDALE BY 605 PM EDT...

LAT...LON 3993 8710 3993 8671 3989 8671 3988 8672
      3987 8671 3975 8670 3985 8711

$$

KOCH
000 
WWUS53 KIND 042209
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
609 PM EDT WED JUL 4 2007

INC107-121-133-042219-
/O.EXP.KIND.SV.W.0046.000000T0000Z-070704T2215Z/
MONTGOMERY-PARKE-PUTNAM-
609 PM EDT WED JUL 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PUTNAM...EAST CENTRAL
PARKE AND SOUTHERN MONTGOMERY COUNTIES EXPIRES AT 615 PM EDT...

LAT...LON 3993 8710 3993 8671 3989 8671 3988 8672
      3987 8671 3975 8670 3985 8711

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:45 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 4, 2:45 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
245 PM EDT WED JUL 4 2007

DISCUSSION...FCST FOCUS ON WARMER TEMPS AHEAD AND PRECIP CHCS
TONIGHT INTO THURSDAY. FOLLOWING IS BRIEF DUE TO WEATHER WATCH.

OBSERVED DATA INDICATES MCS REMNANT STILL LIMITING SUNSHINE TODAY
OVER MUCH OF FORECAST AREA. WHERE SUN WAS AVAILABLE SCATTERED
THUNDERSTORMS HAD DEVELOPED...IN NE COUTIES NEAR MUNCIE WHERE UPPER
WIND FIELDS BIT STRONGER...TO SW AND SRN COUNTIES WHICH HAD AN
OUTFLOW BOUNDARY FROM MCS AID DEVELOPMENT. AT ANY RATE AS OF MID
AFTERNOON CONVECTION WAS WEAK AND ISOLATED ACROSS FORECAST AREA WITH
TEMPS LOW TO MID 80S AND DEWPOINTS UPPER 60S TO LOWER 70S UNDER
SOUTHWEST BREEZES.

MODELS STILL HAVE NOT DONE TOO WELL WITH TODAYS PCPN THOUGH THEY
HINTED AT HIGHEST QPFS OCCURRING JUST EAST AND JUST SOUTH OF OUR
FCST AREA WHICH IS OCCURING. ALL MODELS GENERATE SOME QPF TONIGHT AS
WEAK SFC FNT WITH MINIMAL UPPER SUPPORT GENERATES SCATTERED
CONVECTION IN BETTER HEATED AREAS LATE THIS AFTN AND WITH SOME
BETTER FOCUS POSSIBLE ALONG SFC FNT. MODELS CONTINUE WITH SLOW
MOVEMENT OF SFC FNT BUT BIT FASTER THAN PREVIOUS RUNS SO CHC STORMS
THURSDAY APPEAR BIT EARLIER THAN PREVIOUS THOUGHTS BUT WILL NOT
ADJUST TIMING AT ALL SINCE MODELS OFTEN MOVE SFC FNTS TOO FAST
DURING SUMMER.

THURSDAY NIGHT INTO MONDAY...SURFACE AND UPPER RIDGE BUILD IN TO DRY
MOVE PCPN CHCS OUT OF HERE AND WARM TEMPS UP. NO CHANGES MADE TO
GOING FCST OF LOWS NEAR 70 AND HIGHS NEAR 90.

TUESDAY AND WEDNESDAY HAVE BEEN ADJUSTED SOME TO INCLUDE RAIN CHCS
FURTHER SOUTH INTO FCST AREA. LONGER RANGE MODELS INDICATE
COMBINATION OF SHORT WAVE IN NW FLOW POSSIBLY INTERACTING WITH
REMNANT MOISTURE FROM TX. BECAUSE OF VARIATIONS IN SOLUTIONS BETWEEN
MODELS AND FROM RUN TO RUN...CONFIDENCE NOT REAL HIGH SO WHAT
CHANGES WERE MADE WERE SLIGHT...AND CONSISTENT WITH HPC AND
ADJACENT OFFICES.

&&

.AVIATION...

DISCUSSION FOR 18Z TAFS.

KIND-88D WAS SHOWING AN AREA OF TRWS ACRS SW IN LATE THIS MRNG
AHEAD OF A S/W ACRS CNTRL IL. MEANWHILE...VSBL SAT PIX WERE  SHOWING
A FEW BREAKS IN THE AC DECK ACRS CNTRL IN WHICH HAS ALLOWED THE ATMS
TO BECOME UNSTABLE WITH LAPS CAPES AT 15Z TO 1000 J/KG ACRS SRN IN.
EXPECT THE BREAKS IN THE AC AND INCRS IN LOW LVL MOIST FM THE SW
THIS AFTERNOON TO SEE THE ATMS BECOME INCRSLY UNSTABLE AND ALLOW SCT
TRWS DEVELOP AHEAD OF THE CD FNT THAT WAS ACRS NRN IL AND SWRN IA
THIS MRNG. MODEL TIME SECS AND CU PROGS FAVOR CU DECK FORMING AROUND
4K FT BUT WL LIKELY BE SOME MVFR CIGS WITHIN THE STORMS AS WAS THE
CASE UPSTREAM ACRS IL AND IA LAST NGT. WL END THE STORMS NEAR SS AS
LITTLE UPR FORCING AVAILABLE WITH LOW AND MID LVL JETS WELL TO THE E
ACRS THE APLCHNS. WITH WEAK SFC PRES GRADIENT AND MODEL TIME SECS
SHOWING 90% LOW LVL RH OVERNGT...EXPECT TO SEE SOME MVFR FOG. COULD
GET WORSE DEPENDING ON WHETHER OR NOT THE TAF SITE RECEIVES RAIN
TODAY. WL HAVE A BETTER IDEA FOR THE 00Z PACKAGE.

&&

PUBLIC...DT

&&

.IND WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH SOUTHERN INDIANA UNTIL 10 PM EDT.
&&

AVIATION...MK
Hazardous weather outlook, Jul 4, 3:09 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
309 PM EDT WED JUL 4 2007

INZ021-028>031-035>049-051>057-062>065-072-051000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
309 PM EDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA...MAINLY
THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE STORMS MAY BECOME
SEVERE WITH LARGE HAIL OR DAMAGING WINDS. REMEMBER...DANGEROUS CLOUD TO
GROUND LIGHTNING IS POSSIBLE WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND AGAIN EARLY NEXT WEEK.
AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING
ACROSS CENTRAL INDIANA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067>071-051000-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
309 PM EDT WED JUL 4 2007 /209 PM CDT WED JUL 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT (9 PM CDT)...

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA...MAINLY
THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE STORMS MAY BECOME
SEVERE WITH LARGE HAIL OR DAMAGING WINDS. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED VALID UNTIL 10 PM EDT (9 PM CDT). REMEMBER...DANGEROUS
CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND AGAIN EARLY NEXT WEEK.
AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING
ACROSS CENTRAL INDIANA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:23 PM EDTSevere Thunderstorm WarningINDClay37 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.